Drug interactions between carbamazepine and lithium
Interactions between your drugs
carbamazepine ↔ lithium
Applies to:carbamazepine and lithium
Before taking carBAMazepine, tell your doctor if you also use lithium. You may need dose adjustments or special tests in order to safely take both medications together. You should notify your doctor if you have symptoms of tremor, poor muscle coordination, exaggeration of reflexes, confusion, drowsiness, or tiredness. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using your medications without first talking to your doctor first.
Drug and food interactions
Applies to: carbamazepine
You should preferably avoid the regular consumption of grapefruits and grapefruit juice while taking carBAMazepine. This can cause carBAMazepine levels to increase. You should report signs of carBAMazepine side effects such as nausea, visual disturbances, dizziness, or muscle weakness to your doctor. You should avoid or limit the use of alcohol while being treated with carBAMazepine. Alcohol can increase the nervous system side effects of carBAMazepine such as dizziness, drowsiness, and difficulty concentrating. Some people may also experience impairment in thinking and judgment. Talk to your doctor or pharmacist if you have any questions or concerns.
Applies to: lithium
Alcohol can increase the nervous system side effects of lithium such as dizziness, drowsiness, and difficulty concentrating. Some people may also experience impairment in thinking and judgment. You should avoid or limit the use of alcohol while being treated with lithium. Do not use more than the recommended dose of lithium, and avoid activities requiring mental alertness such as driving or operating hazardous machinery until you know how the medication affects you. Talk to your doctor or pharmacist if you have any questions or concerns.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.